Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 84, NWS Grand Rapids, MI

November 10, 2011

NWS Grand Rapids, MI issued this small craft advisory at Nov 10, 2011, 3:31 AM EST. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2011, 3:31 AM EST (08:31 UTC)
Expired
Nov 12, 2011, 10:00 PM EST
In force
66 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WHUS73 KGRR 100831
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 AM EST THU NOV 10 2011

LMZ844>849-101630-
/O.CAN.KGRR.GL.W.0037.000000T0000Z-111110T1200Z/
/O.NEW.KGRR.SC.Y.0084.111110T0831Z-111112T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 AM EST THU NOV 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...MAINLY WEST AROUND 30 KNOTS THIS MORNING WILL BECOME
  NORTHWEST 20 TO 25 KNOTS THIS AFTERNOON.

* WAVES...12 TO LOCALLY 18 FEET EARLY THIS MORNING WILL SUBSIDE TO
  5 TO 8 FEET THROUGH THE DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
11 follow-up statements
292 
WHUS73 KGRR 101617
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 AM EST THU NOV 10 2011

LMZ844>849-110030-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111112T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1117 AM EST THU NOV 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...MAINLY WEST AROUND 30 KNOTS THIS MORNING WILL BECOME 
  NORTHWEST 20 TO 25 KNOTS THIS AFTERNOON. 

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
265 
WHUS73 KGRR 101929
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
229 PM EST THU NOV 10 2011

LMZ844>849-110330-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111112T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
229 PM EST THU NOV 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...NORTHWEST WINDS TO 30 KNOTS WILL BECOME SOUTHWEST WINDS
  TO 30 KNOTS ON FRIDAY.

* WAVES...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
579 
WHUS73 KGRR 110323
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 PM EST THU NOV 10 2011

LMZ844>849-111130-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111112T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1023 PM EST THU NOV 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...NORTHWEST WINDS TO 30 KNOTS WILL BECOME SOUTHWEST WINDS
  TO 30 KNOTS ON FRIDAY. SOME ISOLATED HIGHER GUSTS WILL BE
  POSSIBLE UNDER SHOWERS TONIGHT.

* WAVES...6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
428 
WHUS73 KGRR 110919
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 AM EST FRI NOV 11 2011

LMZ844>849-111730-
/O.EXT.KGRR.SC.Y.0084.000000T0000Z-111113T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
419 AM EST FRI NOV 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...NORTHWEST WINDS WILL DIMINISH BRIEFLY THIS MORNING
  BEFORE BECOMING SOUTHERLY AND INCREASING TO 30 KNOTS LATER THIS
  AFTERNOON. 

* WAVES...6 TO 10 FOOT WAVES WILL BRIEFLY SUBSIDE TO 3 TO 5 FEET.
  WAVES WILL THEN BUILD ONCE AGAIN TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
512 
WHUS73 KGRR 111606
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 AM EST FRI NOV 11 2011

LMZ844>849-120015-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1106 AM EST FRI NOV 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...SOUTH TO SOUTHWEST WINDS TO 30 KNOTS.

* WAVES...4 TO 6 FOOT WAVES WILL BUILD  TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
451 
WHUS73 KGRR 112032
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 PM EST FRI NOV 11 2011

LMZ844>849-120445-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
332 PM EST FRI NOV 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...SOUTH TO SOUTHWEST WINDS TO 30 KNOTS.

* WAVES...4 TO 6 FOOT WAVES WILL BUILD TO 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
238 
WHUS73 KGRR 120412
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 PM EST FRI NOV 11 2011

LMZ844>849-121215-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1112 PM EST FRI NOV 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS DIMINISHING TO 10 TO 20
  KNOTS LATE TONIGHT. WINDS WILL THEN INCREASE ON SATURDAY TO UP
  TO 30 KNOTS AND INCREASE MORE SATURDAY NIGHT AND SUNDAY.

* WAVES...6 TO 10 FOOT WAVES WILL SUBSIDE TO 5 TO 8 FEET BY
  SATURDAY MORNING...THEN BUILD AGAIN FOR LATE SATURDAY THROUGH
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
727 
WHUS73 KGRR 120913
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
413 AM EST SAT NOV 12 2011

LMZ844>849-121715-
/O.EXT.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/
/O.NEW.KGRR.GL.W.0038.111113T0300Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
413 AM EST SAT NOV 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
MONDAY. 

* WINDS...SOUTH SOUTHWEST 10 TO 20 KNOTS THIS MORNING WILL
  INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON...AND THEN TO GALES
  OVER 35 KNOTS OVERNIGHT TONIGHT. GALES WILL PERSIST INTO SUNDAY
  NIGHT BEFORE DIMINISHING A BIT.

* WAVES...6 TO 9 FOOT WAVES WILL SUBSIDE TO 4 TO 6 FEET THIS
  MORNING. WAVES WILL THEN BUILD TO 9 TO 13 FEET LATE TONIGHT AND
  ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
725 
WHUS73 KGRR 121540
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EST SAT NOV 12 2011

LMZ844>849-122345-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/
/O.CON.KGRR.GL.W.0038.111113T0300Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1040 AM EST SAT NOV 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST MONDAY...

* WINDS...SOUTH SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON...WILL
  INCREASE TO GALES OVER 35 KNOTS TONIGHT. GALES WILL PERSIST INTO
  SUNDAY NIGHT BEFORE DIMINISHING.

* WAVES...4 TO 6 FEET TODAY. WAVES WILL THEN BUILD TO 9 TO 13 FEET
  LATE TONIGHT AND ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
002 
WHUS73 KGRR 122027
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 PM EST SAT NOV 12 2011

LMZ844>849-130430-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/
/O.CON.KGRR.GL.W.0038.111113T0300Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
327 PM EST SAT NOV 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST MONDAY...

* WINDS...SOUTH SOUTHWEST 15 TO 25 KNOTS...WILL INCREASE TO GALES
  OVER 35 KNOTS TONIGHT. GALES WILL PERSIST INTO SUNDAY NIGHT
  BEFORE DIMINISHING.

* WAVES...4 TO 6 FEET WAVES WILL BUILD TO 7 TO 11 FEET LATE
  TONIGHT AND THEN PERSIST ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
349 
WHUS73 KGRR 130306
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1006 PM EST SAT NOV 12 2011

LMZ844>849-131115-
/O.EXP.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/
/O.CON.KGRR.GL.W.0038.000000T0000Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1006 PM EST SAT NOV 12 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...SOUTHERLY GALES TO 35 KNOTS OVERNIGHT.

* WAVES...4 TO 7 FEET OVERNIGHT BUILDING TO 6 TO 10 FEET SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 12:05 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Nov 10, 12:05 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1205 AM EST THU NOV 10 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(350 PM EST WED NOV 9 2011)
A STRONG AREA OF LOW PRESSURE NEAR MUSKEGON WILL CONTINUE TO
STRENGTHEN AS IT PULLS INTO NORTHERN LOWER MICHIGAN THIS EVENING.
WINDY CONDITIONS WILL PREVAIL AND TEMPERATURES WILL FALL.  UNSETTLED
WEATHER WILL CONTINUE THROUGH INTO THURSDAY NIGHT WITH LAKE EFFECT
PRECIPITATION EXPECTED.  THERE COULD BE SOME MINOR ACCUMULATIONS OF
SNOW ON COLDER SURFACES.  DRY WEATHER RETURNS FOR SATURDAY AS A WEAK
AREA OF HIGH PRESSURE MOVES IN.

&&

.SHORT TERM...(843 PM EST WED NOV 9 2011)
(TONIGHT THROUGH FRIDAY NIGHT)
WE HAVE GONE AHEAD AND CANCELLED THE WIND ADVISORY EARLY. WINDS HAVE
COME DOWN QUITE A BIT AFTER THE STRONG SURGE THIS AFTERNOON WITH THE
DRY SLOT. WINDS OUT OVER THE LAKE WHERE THERE IS BETTER MIXING ARE
STILL GUSTING OVER 40 MPH...HOWEVER OBS SITES LIKE KMKG...KLDM...AND
KLWA ARE QUITE A BIT LOWER JUST INLAND THAN THE WINDS RIGHT AT THE
LAKE. THE DIURNAL COMPONENT LOST AFTER SUNSET IS ALSO LIKELY
LIMITING WIND GUSTS SOME. WE WILL CONTINUE TO SEE WINDS OF 15 TO 25
MPH WITH SOME GUSTS AROUND 35 MPH. THE STRONGEST WINDS WILL BE RIGHT
AT THE LAKESHORE.

A DECENT SETUP FOR LAKE EFFECT RAIN AND SNOW SHOWERS THU INTO THU
NIGHT AS THE MOISTURE DEPTH CLIMBS INTO THE -20 DEG C RANGE ALONG
WITH FAVORABLE OMEGA.  COULD BE SOME MINOR ACCUMULATIONS AWAY FROM
THE LAKESHORE...ESPECIALLY TOWARD THE HIGHER TERRAIN UP AROUND
TUSTIN.  FORECAST SOUNDINGS NOT SHOWING MUCH OF A MELTING LAYER
ANYWHERE IN SOUTHWEST LOWER MI...SO I SUSPECT WHEN IT
PRECIPITATES...THAT WILL WILL BE MAINLY SNOW.    LOW LEVEL
CONVERGENCE THU AFTN INTO THE EVENING SUPPORTS MORE ENHANCED
PRECIPITATION ROUGHLY ALONG INTERSTATE 94.

&&

.LONG TERM...(350 PM EST WED NOV 9 2011)
(SATURDAY THROUGH WEDNESDAY)
GOOD AGREEMENT IN THE MODELS THROUGH MONDAY...THEN DIFFERENCES ARISE
INTO THE MIDDLE OF NEXT WEEK.

STRONG WARM ADVECTION INTO THE WEEKEND WILL HELP TEMPS RISE INTO THE
50S.  HOWEVER THIS WILL COME WITH THE CHANCE OF RAIN BY SUNDAY.  A
DEEPENING UPPER TROUGH TO OUR WEST WILL HELP DRAW GULF MOISTURE
NORTHWARD AND A COLD FRONT LOOKS TO PASS THROUGH DURING THE
AFTERNOON.  TRENDED POPS DOWNWARD FOR SUNDAY NIGHT AND MONDAY AS
ZONAL FLOW TAKES OVER.  WE MAY EVEN STAY DRY AS WE MAY BE IN
BETWEEN SYSTEMS.

TIMING DIFFERENCES ARISE INTO THE MONDAY NIGHT THROUGH WEDNESDAY
TIME FRAME.  ALL THE MODELS SHOW A WARM FRONT DEVELOPING TO OUR
SOUTH WITH A SOUTHERN STREAM SYSTEM EJECTING OUT OF THE SOUTHERN
PLAINS AT VARIOUS TIMES.  THIS LOOKS VERY MUCH LIKE THE SYSTEM THAT
IS OVERHEAD TODAY WITH STRONG WINDS AND FALLING TEMPS AS IT
DEPARTS.  THIS LOW MAY DRIFT MORE TO OUR EAST.  THIS COULD RESULT
IN COLDER AIR ARRIVING SOONER AND A BETTER CHANCE OF SEEING SOME
SNOW TUESDAY NIGHT INTO WEDNESDAY.

&&

.AVIATION...(1205 AM EST THU NOV 10 2011)
SOME DRIER AIR WAS SWEEPING IN FROM THE WEST AT 05Z AND IT LOOKS
LIKE CONDITIONS WILL GO VFR FOR A GOOD CHUNK OF THE NIGHT. WIND
SPEEDS WILL CONTINUE TO SUBSIDE.

IT COOLS OFF FURTHER AFTER 12Z THURSDAY AND MOISTENS UP AGAIN...
WHICH SUPPORTS A BETTER CHANCE OF SNOW... AND WILL CARRY MVFR MIXED
SNOW/RAIN SHOWERS AT ALL SITES BY 14-15Z. COULD SEE VSBYS
POTENTIALLY LOWERING INTO IFR CATEGORY IN SOME OF THE HEAVIER SNOW
SHOWERS IF/WHERE LITTLE OR NO RAIN IS MIXED IN... SO MAY NEED TO ADD
SOME TEMPO GROUPS FOR THURSDAY FOR LOWER CONDITIONS IN LATER TAF
ISSUANCES.

&&

.MARINE...(350 PM EST WED NOV 9 2011)
THE LOW CONTINUES TO DEEPEN AND WINDS HAVE INCREASED SIGNIFICANTLY
OVER THE PAST COUPLE OF HOURS.  MOST COASTAL LOCATIONS ARE SEEING
WINDS OVER 40 KNOTS.  WILL KEEP THE 45 KNOT GALES GOING INTO THE
EVENING.  THE PRESSURE GRADIENT WEAKENS LATER TONIGHT...SO WILL
MAINTAIN THE CURRENT EXPIRATION TIME OF 12Z THU.

&&

.HYDROLOGY...(350 PM EST WED NOV 9 2011)
RAINFALL AMOUNTS OF UP TO 2 INCHES WILL RESULT IN RISES ON AREA
RIVERS.  NO FLOODING IS FORECASTED AND NO ADDITIONAL HEAVY RAIN IS
EXPECTED OVER THE NEXT COUPLE OF DAYS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FOR THE ENTIRE NEARSHORE FOR TONIGHT.

&&

SYNOPSIS:     MJS
SHORT TERM:   MJS/NJJ
LONG TERM:    JK
AVIATION:     MEADE
MARINE:       MJS
HYDROLOGY:    MJS
Hazardous weather outlook, Nov 9, 8:50 PM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
850 PM EST WED NOV 9 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-101015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
850 PM EST WED NOV 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-101015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
850 PM EST WED NOV 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

GALE FORCE WINDS WILL MAKE CONDITIONS VERY HAZARDOUS IN AND NEAR
THE NEAR SHORE WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE FORCE WINDS WILL DIMINISH TO 30 KNOTS BY LATE THURSDAY MORNING.
EVEN SO CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WDM MJS NJJ

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.